×

zbMATH — the first resource for mathematics

Analytic smoothing of geometric maps with applications to KAM theory. (English) Zbl 1160.37024
It is shown that finitely differentiable diffeomorphisms which are either symplectic, volume-preserving, or contact can be approximated with analytic diffeomorphisms that are, respectively, symplectic, volume-preserving or contact, and that the approximating functions are uniformly bounded on some complex domains and that the rate of convergence, in \(C^r\) -norms, of the approximation can be estimated in terms of the size of such complex domains and the order of differentiability of the approximated function. This result is applied to give a proof of the existence, the local uniqueness and the bootstrap of regularity of KAM tori for finitely differentiable symplectic maps. The symplectic maps considered here are not assumed either to be written in action-angle variables or to be perturbations of integrable systems. The main assumption is the existence of a finitely differentiable parameterization of a maximal dimensional torus that satisfies a non-degeneracy condition and that is approximately invariant. And the symplectic, volume-preserving and contact forms are assumed to be analytic. It is interesting that the use of generating functions is avoided here. As it is well known, generating functions may fail to be globally defined for some maps. One advantage of not using generating functions is that the result given here can be applied directly to non-twist maps.

MSC:
37J40 Perturbations of finite-dimensional Hamiltonian systems, normal forms, small divisors, KAM theory, Arnol’d diffusion
37J10 Symplectic mappings, fixed points (dynamical systems) (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Krantz, S.G., Lipschitz spaces, smoothness of functions, and approximation theory, Expo. math., 1, 3, 193-260, (1983) · Zbl 0518.46018
[2] Moser, J., A rapidly convergent iteration method and non-linear partial differential equations, I, Ann. sc. norm. super. Pisa (3), 20, 265-315, (1966) · Zbl 0144.18202
[3] Stein, E.M., Singular integrals and differentiability properties of functions, Princeton math. ser., vol. 30, (1970), Princeton Univ. Press Princeton, NJ · Zbl 0207.13501
[4] Zehnder, E., Generalized implicit function theorems with applications to some small divisor problems, I, Comm. pure appl. math., 28, 91-140, (1975) · Zbl 0309.58006
[5] Zehnder, E., Note on smoothing symplectic and volume-preserving diffeomorphisms, (), 828-854
[6] A. González-Enríquez, A. Haro, R. de la Llave, Translated torus theory with parameters and applications, in preparation
[7] Delshams, A.; de la Llave, R.; Seara, T.M., A geometric mechanism for diffusion in Hamiltonian systems overcoming the large gap problem: announcement of results, Electron. res. announc. amer. math. soc., 9, 125-134, (2003), (electronic) · Zbl 1068.37043
[8] Delshams, A.; de la Llave, R.; Seara, T.M., A geometric mechanism for diffusion in Hamiltonian systems overcoming the large gap problem: heuristics and rigorous verification on a model, Mem. amer. math. soc., 179, 844, (2006), viii+141 pp · Zbl 1090.37044
[9] Moser, J., On the volume elements on a manifold, Trans. amer. math. soc., 120, 286-294, (1965) · Zbl 0141.19407
[10] de la Llave, R.; Marco, J.M.; Moriyón, R., Canonical perturbation theory of Anosov systems and regularity results for the livšic cohomology equation, Ann. of math. (2), 123, 3, 537-611, (1986) · Zbl 0603.58016
[11] González-Enríquez, A.; Vano, J., An estimate of smoothing and composition with applications to conjugation problems, J. dynam. differential equations, 20, 1, 239-270, (2008) · Zbl 1148.26019
[12] Banyaga, A., Formes-volume sur LES variétés à bord, Enseign. math. (2), 20, 127-131, (1974) · Zbl 0281.58001
[13] Dacorogna, B.; Moser, J., On a partial differential equation involving the Jacobian determinant, Ann. inst. H. Poincaré anal. non linéaire, 7, 1, 1-26, (1990) · Zbl 0707.35041
[14] Greene, R.E.; Shiohama, K., Diffeomorphisms and volume-preserving embeddings of noncompact manifolds, Trans. amer. math. soc., 255, 403-414, (1979) · Zbl 0418.58002
[15] de la Llave, R.; González, A.; Jorba, A.; Villanueva, J., KAM theory without action-angle variables, Nonlinearity, 18, 2, 855-895, (2005) · Zbl 1067.37081
[16] Jacobowitz, H., Implicit function theorems and isometric embeddings, Ann. of math. (2), 95, 191-225, (1972) · Zbl 0214.12904
[17] Salamon, D.; Zehnder, E., KAM theory in configuration space, Comment. math. helv., 64, 1, 84-132, (1989) · Zbl 0682.58014
[18] Chierchia, L., KAM lectures, (), 1-55 · Zbl 1070.37044
[19] Salamon, D., The kolmogorov – arnold – moser theorem, Math. phys. electron. J., 10, 3, 1-37, (2004) · Zbl 1136.37348
[20] J. Vano, A Whitney-Zehnder implicit function theorem, PhD thesis, University of Texas at Austin, 2002
[21] de la Llave, R.; Obaya, R., Regularity of the composition operator in spaces of Hölder functions, Discrete contin. dyn. syst., 5, 1, 157-184, (1999) · Zbl 0956.47029
[22] Sternberg, S., Lectures on differential geometry, (1964), Prentice-Hall Englewood Cliffs, NJ · Zbl 0129.13102
[23] Banyaga, A., Sur la structure du groupe des difféomorphismes qui préservent une forme symplectique, Comment. math. helv., 53, 2, 174-227, (1978) · Zbl 0393.58007
[24] Broer, H.W.; Huitema, G.B.; Sevryuk, M.B., Families of quasi-periodic motions in dynamical systems depending on parameters, (), 171-211 · Zbl 0842.58067
[25] Rüssmann, H., On optimal estimates for the solutions of linear partial differential equations of first order with constant coefficients on the torus, (), 598-624
[26] Rüssmann, H., On optimal estimates for the solutions of linear difference equations on the circle, Celestial mech., 14, 1, 33-37, (1976) · Zbl 0343.39002
[27] Rüssmann, H., Note on sums containing small divisors, Comm. pure appl. math., 29, 6, 755-758, (1976) · Zbl 0336.35020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.